How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DrThomasMd Your Own Question
DrThomasMd, Board Certified Physician
Category: Endocrinology
Satisfied Customers: 63757
Experience:  Internal medicine doctor. Years of experience with diabetes, both conventional treatments and diet treatments.
Type Your Endocrinology Question Here...
DrThomasMd is online now
A new question is answered every 9 seconds

So I have a question concerning postpartum thyroiditis: I

Customer Question

So I have a question concerning postpartum thyroiditis:
I had this condition after the birth of my first child in 2012. It was a bad case. I went very hypo but could not tolerate thyroid medications. In fact Armour Thyroid sent me to the ER with a very high heart rate.
I had my second child in August and the thyroiditis is back. I just had a TSH check last week and it is 7.0, however, my Free T4 was a 10.46. I'm scared to try thyroid medication again. Synthroid made me cry for no reason and gave me horrible anxiety after the first dose, which looking back could have just been my thyroid being crazy! Also, I was told that poor adrenal function can make you have a severe reaction to thyroid meds. Is this true?
Do you think I should get on thyroid meds or just ride it out? This time my symptoms are different. I'm very tired, my arms and legs are heavy, and I'm sad/could cry for no reason. Last time I was hypo but wired.
Submitted: 5 months ago.
Category: Endocrinology
Expert:  DrThomasMd replied 5 months ago.
HiI am not sure what your question is.7 is clearly hypothyroid.There are many replacement choicesArmourSynthroid [levothyroxin].CytomelSynthroid and cytomelA compounded formula.Some patients respond well to only one of these.I suggest you see an up to date endocrinologist.A very minute dose can be started first of any preparation. OK, so you might have more questions or want to give me more information: Please use reply to expert if you have further questions. When you are ready, please click a positive rating [hopefully excellent—that’s how we are paid, per rating]. If you forgot something, come back. I am here daily.

Related Endocrinology Questions